Most anti-depressants tend to "poop out" after a few years in about half of those that take them. This is in part due to the brain finding a work-around on the medication so other steps are taken to get the depression/anxiety back in check. This problem is commonly fixed by adding medications such as Abilify to the original anti-depressant. Personally, I would not add these type of meds to Paxil unless you have not had any weight gain issues during your time on in. I prefer to add the class of medications such as Abilify to the SSRI's; Lexapro, Celexa, or Zoloft. I know that you stated that these did not work work for you in the past, however, when the second agent is added to them they become a very effective anti-anxiety/anti-depressant combinations. One other piece of information you need to have if you ever switch off of Paxil is that it is very possible that you can have withdrawal side effects, so hopefully your doctor will move the new one in as you slowly come off of it. I say this so that you do not stress or panic if this occurs during the transition. There is light at the end of the tunnel.
Best of luck
Thank you very much for response. Yes the weight gain has been an issue on paxil so is abilify known to cause weight gain as well?
I suggest that you take Zoloft for anxiety and not to add any other combo to overcome depression for which you can try rtms
Just google it you will get more info
My experience is that those taking Paxil that noticed weight gain, could also have issues with additional weight gain taking Abilify. This is not a certainty, but I would put the odds at slightly better than 50/50 that it may occur. Even if this is the case, a few extra pounds would be worth your sanity. Talk to your doctor about the many choices based on your own physiology. Any pre-existing conditions will come into play if/when your doctor makes changes to your med list.
If you add wellbutrin it will likely limit your weight gain and is a pure antidepressant, but it can be stimulating and so it's theoretically possible it will increase your anxiety. Paxil is a difficult drug to stop taking, and once you've taken it because it seems to be stronger in its affinity for serotonin and choline receptors it's sometime difficult for other drugs to work. If it's still working for anxiety, I'd probably stay on it because it's so problematic to stop taking and try to deal with your depression through therapy since it doesn't sound debilitating as much as just lessening your life. I've always found the anxiety to be a lot worse problem than depression. Good luck, and if you do decide to switch, don't let the doc rush you off the Paxil. Taper off very slowly, a slowly as you need to, and don't start a new med until you've completely successfully stopped the Paxil so you don't have two drug's side effects to worry about at the same time. It's very hard to evaluate a new drug if you're withdrawing from the last one. Peace.